I'm so sorry this happened to you, Gerri and equally glad you are ok. My first severe low when I first started on insulin (which was entirely my own fault because I didn't have a clue) really scared me for awhile and I put off starting bolus insulin for a month because of it. More recently I wrote on here about a series of highs and lows I had that didn't make any sense. I too had a low that just kept going down and down hours and hours past any bolus. I decided that low was from some kind of uneven absorption but I guess that's a lot more likely with a pump than shots, but even though you rotate, it's not impossible that you got some kind of knot that dissolved and hit you much later.
Did you have any unusual highs as well as the low? Whatever caused it it sounds like you plunged down really quickly. My recent number of 28 was the result of several steps down and I really didn't feel that bad. Where I've had 38 and been completely disoriented I assume because it was sudden.
Obviously I don't have any real answers for you and I know that desire to have a definitive answer because then you can prevent it from happening again. It's really hard to accept that it might just have been your turn on the gremlin's wheel. And the good news is he/she/it will probably leave you alone for awhile now!
I totally understand your wanting to stay high for a bit instead of correct. The feelings will lessen with time. And, no, your doctor probably won't have any idea what to tell you.
Again, I'm glad you're ok!